MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32551
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/01/2022
Type of Reportable Event Death
Event or Problem Description
Thrombosis of the device.(believed to be most likely due to hypovolemia.) patient death, possible mi or cardiac arrest.The physician believes patient death was not caused by the implanted device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
No part of the device was returned for evaluation.No images were available for evaluation.A review of device history record for work order number (b)(4) was reviewed and appears complete and correct.The device was manufactured to specification there was no fault or failure and did not reveal any discrepancies that could have contributed to the adverse event.The medical director reviewed the information supplied and stated - "there is very little information in the report for this adverse event.Given that the event apparently occurred at home, and that dr (b)(6) believes that the thrombosis was secondary to hypovolemia and/or cardiac arrest, rather than the cause of the death, i don¿t see this as being a fault or failure of the zfen device in any way.We have no additional information that would change that assumption¿.The instruction for use (ifu) supplied with the device states: warnings and precautions implant procedure systemic anticoagulation should be used during the implantation procedure based on hospital and physician preferred protocol.If heparin is contraindicated, an alternative anticoagulant should be considered.Inaccurate placement and/or incomplete sealing of the zenith fenestrated aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.It is recommended that all vessels accommodated by a small fenestration be stented in order to secure positive alignment of the graft fenestration with the vessel origin.5.Adverse events potential adverse events that may occur and/or require intervention include, but are not limited to: ¿ arterial or venous thrombosis and/or pseudoaneurysm ¿ death ¿ occlusion of device or native vessel ¿ renal complications and subsequent attendant problems (e.G., artery stenosis or occlusion, contrast toxicity, infarct, insufficiency, failure).Based on the information provided, the root cause could not be determined.However, the possible root causes could be - twisting of implant within the delivery system - kinking/ collapse/ excessive prolapse of implant/ folding of implant material between stents - collapse of implant due to stent fracture/detachment - rough surface prone to thrombus formation - inadequate medication of patient with anti-coagulants - inadequate spacing between stents - patient's factors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
meena harish
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key15912599
Report Number9680654-2022-00023
Device Sequence Number14552149
Product Code MIH
UDI-Device Identifier10827002325514
UDI-Public(01)10827002325514(17)250926(10)AC1118450
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model NumberG32551
Device Catalogue NumberZFEN-D-12-28-76-C
Device Lot NumberAC1118450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date12/04/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexFemale